MAUDE Adverse Event Report: COVIDIEN (IRVINE) MIRAGE; WIRE, GUIDE, CATHETER

COVIDIEN (IRVINE) MIRAGE; WIRE, GUIDE, CATHETER
Model Number 103-0608
Medical Device Problem Code Delamination (2904)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is undergoing an evaluation but has not yet been completed.A supplemental report will be filed.Mdr related to this event: 2029214-2017-00290, 2029214-2017-00291.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the guidewire coating was peeling when the device was navigated through the sheath.The event occurred intraoperative.The procedure was stopped and the patient was not treat but monitored.The patient is currently asymptomatic and no injury occurred.The anatomy was reported to have been tortuous.
 
Additional Manufacturer Narrative
The guidewire, the introducer needle and what appears to be hydrophilic coating material was returned for analysis.No issues were found with the returned guidewire introducer needle.The guidewire coating was found to be scrapped and missing from multiple locations along the guidewire.Per visual inspection, it appears that the coating is well adhered to the device.The coating material appears to have been torn by mechanical damage and does not look to be brittle or delaminated.The substrate layer of the coating has been completely removed leaving bare metal.The device will be sent out for additional testing.The guidewire distal tip was found to be bent.No other anomalies were observed.The investigation is still underway, upon completion a supplemental report will be submitted.Mdr related to this event: 2029214-2017-00290 2029214-2017-00291.
 
Additional Manufacturer Narrative
Based on the device analysis, sem results, the customer¿s reported information and video, the report of coating removal during use was confirmed, as the coating on the returned guidewire were found to be to be damaged.However, the cause for the reported event is likely to be use related.The coating layer was disrupted due to mechanical scraping of the wire surface by the introducer needle.No issues were found with the returned introducer needle.The remaining guidewire coating was found to be intact and well adhered to the wire surface with no evidence of delamination.From the provided video that the angle/position of the guidewire with relation to the introducer needle contributed to the mechanical scraping of the guidewire surface.The lot history record showed no discrepancies that would have contributed to the reported experience.All products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MIRAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6448101
Report Number2029214-2017-00290
Device Sequence Number10878234
Product Code DQX
UDI-Device Identifier00847536004788
UDI-Public00847536004788
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K002212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2018
Device Model Number103-0608
Device Lot NumberA174689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
07/05/2017
07/05/2017
07/05/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date05/09/2017
07/10/2017
10/02/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1